Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 245, NWS Cleveland, OH

September 8, 2007Crawford County, Marion County, Wyandot County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Sep 8, 2007, 7:45 PM EDT for Crawford County, Marion County, Wyandot County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2007, 7:45 PM EDT (23:45 UTC)
Expired
Sep 8, 2007, 8:28 PM EDT
In force
43 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

Counties Crawford County, OH, Marion County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 124 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 768 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -103 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
768 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-103 m²/s²
0-3 km storm-relative helicity
-92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 082345
SVRCLE
OHC033-101-175-090045-
/O.NEW.KCLE.SV.W.0245.070908T2345Z-070909T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
745 PM EDT SAT SEP 8 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN NORTH CENTRAL OHIO
  MARION COUNTY IN NORTH CENTRAL OHIO
  WYANDOT COUNTY IN NORTHWEST OHIO

* UNTIL 845 PM EDT

* AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM UPPER SANDUSKY TO 6 MILES EAST OF MORRAL...OR ALONG A LINE
  EXTENDING FROM UPPER SANDUSKY TO 6 MILES NORTH OF MARION...AND
  MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
BUCYRUS...SYCAMORE...NEVADA...AND CHATFIELD

LAT...LON 4060 8315 4079 8337 4099 8336 4099 8308
      4099 8302 4099 8291 4070 8294
TIME...MOT...LOC 2345Z 219DEG 30KT 4088 8332 4070 8307

$$

OUDEMAN
1 follow-up statement
000 
WWUS51 KCLE 090028
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
828 PM EDT SAT SEP 8 2007

OHC033-101-175-090038-
/O.CAN.KCLE.SV.W.0245.000000T0000Z-070909T0045Z/
CRAWFORD OH-WYANDOT OH-MARION OH-
828 PM EDT SAT SEP 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION AND
WESTERN CRAWFORD COUNTIES IN NORTH CENTRAL OHIO...AND EASTERN WYANDOT
COUNTY IN NORTHWEST OHIO IS CANCELLED...

LAT...LON 4060 8315 4079 8337 4099 8336 4099 8308
      4099 8302 4099 8291 4070 8294
TIME...MOT...LOC 0028Z 219DEG 30KT 4116 8302 4097 8277

$$

OUDEMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:18 PM EDT, 4 hours 27 minutes earlier.

Area forecast discussion, Sep 8, 3:18 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
318 PM EDT SAT SEP 8 2007

.SYNOPSIS...
COLD FRONT RIGHT ALONG THE LAKE ERIE SHORELINE WILL SLOWLY MOVE
SOUTH AND STALL OUT OVER CENTRAL OHIO AND WESTERN PA. WAVES OF
LOW PRESSURE TO MOVE ALONG THE FRONT. WEAK HIGH PRESSURE WILL MOVE
ACROSS THE AREA MONDAY. WEAK SECONDARY COLD FRONT EARLY TUESDAY.
HIGH PRESSURE TO BUILD ACROSS THE AREA MIDWEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
COLD FRONT SHALLOW AND MAKING LITTLE SOUTHWARD PROGRESS AT THIS
POINT. DISTINCT WAVE ON THE FRONT OVER MO MOVG NE. WIND WILL SHIFT
AT ALL SITES TO ENE DIRECTION AS PRESSURE FALLS TO THE WEST TONIGHT
EVEN THOUGH FRONT WILL DRIFT BACK NORTH AS A WARM FRONT.
SHOWERS/STORMS ARE SOMEWHAT SCATTERED AND DRIVEN PARTLY BY DIURNAL
HEATING. SHOWERS/STORMS OVER NE OH/NW PA SHOULD DIMINISH SOME THIS
EVENING WHILE SHOWERS/STORMS WILL INCREASE IN COVERAGE ACROSS NW
OHIO AS WAVE APPROACHES. PCP WATER PROGGED TO ABOUT 2 INCHES NW
OH LATE TNGT. SHOWERS AND STORMS COULD AFFECT THE AREA FOR THE
NEXT 20 HOURS OR SO AND EVEN THOUGH IT HAS BEEN DRY FOR THE LAST
COUPLE OF WEEKS WITH MULTIPLE OPPORTUNITIES FOR HEAVY DOWNPOURS
WILL ISSUE FLOOD WATCH FOR MUCH OF NW AND N CENTRAL OH THROUGH SUN
MORN. 1.4 INCHES OF RAIN AT MFD JUST IN THE LAST COUPLE OF HOURS
AND THIS IS JUST THE ONSET OF THE EVENT.

WILL STILL FEEL LIKE SUMMER THIS EVENING...NOT QUITE AS WARM AS
RECENT EVENINGS BUT DEWPOINTS STILL WELL ABOVE NORMAL. FCST WILL
BE ON THE WARM SIDE OF MIN TEMP GUIDANCE TNGT...GENERALLY MID TO
UPPER 60S THEN ON THE LOWER SIDE OF MAX TEMP GUIDANCE SUNDAY AS
FLOW COMES AROUND FROM THE NORTH AND CLOUDS AND RAIN KEEP TEMP
SUPPRESSED MUCH OF THE DAY.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
WAVE WILL EXIT BY SUNDAY EVENING AND WHILE THERE COULD BE A
LEFTOVER LIGHT SHOWER OR DRIZZLE NE OH/NW PA THERE AREA SHOULD
BECOME RAINFREE ALTHOUGH DEWPOINTS WILL DROP OFF RATHER SLOWLY AND
IT MAY FEEL DAMP. WEAK HIGH PRESSURE ON MONDAY BETWEEN SYSTEMS.
CANNOT RULE OUT A RANDOM SHOWER/STORM BUT MOST OF THE AREA SHOULD
BE DRY ON MONDAY. WITH LIGHT ENE FLOW...TEMPS WILL HAVE HARD TIME
REBOUNDING ON MONDAY...AND CLOUDS MAY INCREASE AS SECONDARY COLD
FRONT APPROACHES FROM NW GRTLKS. FCST WILL BE CLOSE TO NGM MOS MAX
TEMP GUIDANCE WHICH IS ALSO SIMILAR TO ETA MAX TEMP GUIDANCE.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
BROAD TROUGH TO DEVELOP ACROSS MIDDLE OF THE COUNTRY. COLD FRONT
WILL MOVE SOUTH OF THE AREA EARLY TUESDAY WITH NICE DIVERGENCE
PROGGED ALOFT IN DEEPENING TROUGH. MODELS NOT PRINTING OUT MUCH QPF
BUT HAVE TO INCLUDE A CHANCE OF SOME RAIN/DRIZZLE AT LEAST EARLY ON
TUESDAY. HIGH PRESSURE WILL SPREAD ACROSS THE MIDWEST DURING THE
MIDDLE OF THE WEEK. AIRMASS WILL BE COOL BUT MAINLY A GLANCING SHOT.
SHOULD SEE TEMPS DIP BELOW NORMAL BUT NOT AS CHILLY AS IT COULD BE.
TUESDAY COULD ACTUALLY BE THE COOLEST DAY AS TEMPS ARE SUPPRESSED BY
CLOUDS AND PERHAPS A LITTLE RAIN/DRIZZLE.

SOME DISAGREEMENT IN THE MODELS FARTHER OUT. ECMWF DEVELOPS
DEEPER TROUGH AND PUSHES A STRONG COLD FRONT ACROSS THE EASTERN
LAKES ON FRIDAY. CANADIAN AND GFS TROUGH IS FLAT...AT LEAST MID TO
LATE WEEK. GFS PUSHES A WEAKENING COLD FRONT ACROSS THE AREA LATE
THURSDAY WHILE ALL MODELS HAVE A SYSTEM RUNNING UP THE
APPALACHIANS/EAST COAST (WHICH SHOULD HOPEFULLY STAY EAST). PREFER
THE IDEA OF A FLATTER BROAD TROUGH WHICH IS CLIMATOLOGICALLY
FAVORED THIS TIME OF YEAR. FOR NOW WILL USE SLIGHT CHANCE POP
FRIDAY IN CASE ECMWF HAS THE RIGHT IDEA. GFS WAITS FOR A STRONGER
SURFACE STORM TO DEVELOP AS TROUGH SHARPENS WELL TO THE WEST. NOT
SURE IF THIS SYSTEM WILL MATERIALIZE AT LEAST IN THE STRENGTH
ADVERTISED BUT WILL INCLUDE A CHANCE OF SHOWERS/STORMS ON
SATURDAY.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
COLD FRONT JUST S OF LAKE ERIE IS HAVING A TOUGH TIME MAKING IT
MUCH FURTHER S. CURRENTLY QUITE A BIT OF SHRA/TSRA ACTIVITY
DEVELOPING S OF THIS BOUNDARY. THIS ACTIVITY SHOULD AFFECT TAF
SITES THRU THE AFT HOURS WITH BEST CHCS SRN AND ERN AREAS. MUCH OF
THE EVENING COULD END OF BEING DRY BUT MORE WET WEATHER LIKELY 2ND
HALF OF PERIOD. WAVE WILL RIDE NE ALONG THE FRONT AND CAUSE A
DECENT ROUND OF SHRA AND TSRA ACTIVITY 2ND HALF OF THE NIGHT. WILL
TRY TO PINPOINT T TO A FEW HOUR PERIOD BUT COULD SEE T ANYTIME
AFTER 06Z. CURRENTLY A MIX OF MVFR AND VFR CIGS. THERE SHOULD BE A
GRADUAL IMPROVEMENT THIS AFT BUT CIGS AND VSBYS WILL DROP AGAIN AS
PRECIP RETURNS LATER TONIGHT. PRECIP SHOULD WIND DOWN FROM W TO E
TOMORROW AFT WITH HIGH PRES THEN QUICKLY BUILDING IN FOR THE START
OF THE NEW WORKWEEK.

&&

.MARINE...
COLD FRONT REMAINS JUST S OF LAKE ERIE AND CONTS TO MAKE ONLY SLOW
PROGRESS S.  A LOT SHOWERS AND THUNDER DEVELOPING S OF THIS
FEATURE.  THIS ACTIVITY WILL OVERSPREAD LAKE ERIE TONIGHT AND SUN.
THUNDER A GOOD BET ESPECIALLY LATE TONIGHT WHEN DISTURBANCE ALOFT
MOVES IN.  HAVE ALSO BEEN WATCHING ACTIVITY IN NW OH WHICH COULD
MAKE IT/S WAY OVER LAKE ERIE BY EARLY EVENING.  PRETTY LIGHT FLOW ON
THE LAKE RIGHT NOW BUT EXPECT ELY FLOW TO DEVELOP NEXT FEW HOURS.
SHOULD REMAIN BELOW SMALL CRAFT ADVISORY BUT WILL COME CLOSE FOR A
TIME TONIGHT.  BY MORNING...WAVE ALONG FRONT WILL CAUSE WINDS TO
BECOME VARAIBLE WITH FLOW EVENTUALLY BECOMING NLY ALL AREAS BY SUN
EVE.  HIGH PRESSURE WILL THEN QUICKLY BUILD IN WITH PRECIP ENDING
FROM W TO E DURING THE AFT.  HIGH PRES WILL DOMINATE THE WEATHER
OVER THE LAKE BOTH MON AND TUE WITH MAINLY N TO NE FLOW.  THE HIGH
WILL MOVE OFF THE E ON WED WITH RETURN SLY FLOW EXPECTED.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH SUNDAY
     MORNING FOR OHZ003-006>010-017>019-027>030.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...THOMPSON
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...KOSARIK
AVIATION...KUBINA
MARINE...KUBINA
Hazardous weather outlook, Sep 8, 6:53 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
653 PM EDT SAT SEP 8 2007

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-091100-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
653 PM EDT SAT SEP 8 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA TONIGHT. LOCALLY
HEAVY RAINFALL IS POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS WILL CONTINUE MOST OF SUNDAY WITH MORE
LOCALLY HEAVY RAIN POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LEZ142>149-162>169-091100-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-
653 PM EDT SAT SEP 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW OF THE
STRONGER STORMS COULD PRODUCE WIND GUSTS TO 30 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE MOST OF SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OUDEMAN

In the hours before

Special weather statement, Sep 8, 2:50 PM EDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
250 PM EDT SAT SEP 8 2007

OHZ028>030-036-037-082000-
CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-
INCLUDING THE CITIES OF...BUCYRUS...MANSFIELD...ASHLAND...
MARION...MOUNT GILEAD
250 PM EDT SAT SEP 8 2007

THUNDERSTORMS WITH LOCALLY HEAVY RAINS OF 1 TO 2 INCHES PER HOUR
WILL CONTINUE TO DEVELOP AND MOVE EAST THROUGH 4PM. THE HEAVY
RAINFALL WILL CAUSE FLOODING OF ROADWAYS AND LOW LYING AREAS.
RADAR INDICATED THE HEAVIEST RAINFALL WILL BE FROM ASHLAND TO
MANSFIELD AND NEAR MARION.

THOMPSON

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 1:10 PM EDTSevere Thunderstorm WarningCLECrawford37 min
Sep 8, 3:04 PM EDTFlash Flood WatchCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more19 hr
Sep 8, 5:26 PM EDTSevere Thunderstorm WarningCLEErie44 min
Sep 8, 5:38 PM EDTMarine Weather StatementCLE97 min
Sep 8, 6:47 PM EDTFlash Flood WarningCLEGeauga3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.